DOI 10.1016/j.toxrep.2020.12.003
Acute onset heart failure due to reverse type Takotsubo cardiomyopathy caused by a single dose of 4-Fluoroamphetamine in a healthy young individual.
Аннотация
INTRODUCTION
4-fluoroamphetamine (4-FA) is a novel psychoactive stimulant with a global presence on the drug market. Despite the popularity of 4-FA, data on severe adverse effects are scarce. We present a case of laboratory confirmed 4-FA mono intoxication causing acute heart failure due to a reverse type Takotsubo cardiomyopathy.
CASE: A 20-year-old male with no previous medical history and no reported previous drug use, presented to the emergency department (ED) with complaints of headache, nausea and vomiting, approximately 4.5 h after the ingestion of a single 4-FA pill. After 30 min his condition deteriorated with severe hypertension, tachycardia and respiratory failure. Echocardiography showed a reverse type Takotsubo cardiomyopathy. The patient was successfully treated with mechanical ventilation, a phosphodiesterase-3-inhibitor (PDE3-inhibitor) and diuretics. Three months after hospital admission, the patient was free of complaints and his left ventricular function fully recovered.
CONCLUSION
Recreational use of 4-FA may result in acute onset life-threatening cardiorespiratory toxicity, preceded by severe hypertension, even in drug-naïve patients without any medical history. Emergency physicians and cardiologists should be cautious not to underestimate life-threatening 4-FA complications.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.